Alert archive / North Carolina / Tornado Warnings in 2008

Tornado Warning 16, NWS Raleigh, NC

April 28, 2008Vance County, Warren County, North Carolina

NWS Raleigh, NC issued this tornado warning at Apr 28, 2008, 1:52 PM EDT for Vance County, Warren County, North Carolina. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2008, 1:52 PM EDT (17:52 UTC)
Expired
Apr 28, 2008, 2:20 PM EDT
In force
28 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Vance County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 92 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 2:00 PM EDTTSTM WND DMG2 S Bullocksville, NCSEVERAL TREES WERE BLOW DOWN ALONG BULLOCKSVILLE ROAD WEST OF THE TOWN OF DREWRY. ONE TREE CAUSED MINOR DAMAGE TO A HOME. SEVERAL TREES WERE ALSO BLOWN IN A NEARBY PARK ON KERR LAKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KRAH 281752
TORRAH
NCC181-185-281830-
/O.NEW.KRAH.TO.W.0016.080428T1752Z-080428T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
152 PM EDT MON APR 28 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN VANCE COUNTY IN CENTRAL NORTH CAROLINA
  NORTHWESTERN WARREN COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 230 PM EDT

* AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO 6 MILES SOUTH OF TUNGSTEN...OR 8 MILES NORTH OF
  HENDERSON...MOVING NORTHEAST AT 39 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BULLOCKSVILLE...KERR LAKE...
  NORLINA...
  WISE...

THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF THE
BUILDING IN A SMALL ROOM SUCH AS A CLOSET OR BATHROOM OR IN AN
INTERIOR HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM
FLYING DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3641 7852 3648 7852 3652 7846 3655 7844
      3656 7805 3655 7806 3655 7807 3646 7818
      3634 7840
TIME...MOT...LOC 1752Z 240DEG 34KT 3645 7841

$$

JFB
2 follow-up statements
000 
WWUS52 KRAH 281802
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
202 PM EDT MON APR 28 2008

NCC181-185-281830-
/O.CON.KRAH.TO.W.0016.000000T0000Z-080428T1830Z/
VANCE NC-WARREN NC-
202 PM EDT MON APR 28 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR
NORTHWESTERN WARREN AND NORTHEASTERN VANCE COUNTIES...

AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR BULLOCKSVILLE AND 
KERR LAKE...OR 11 MILES NORTH OF HENDERSON...MOVING NORTHEAST AT 36
MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTIES.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.


LAT...LON 3642 7838 3651 7844 3654 7843 3656 7806
      3655 7806 3654 7809 3650 7813 3647 7821
TIME...MOT...LOC 1802Z 239DEG 31KT 3650 7832

$$

JFB
000 
WWUS52 KRAH 281820
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
219 PM EDT MON APR 28 2008

NCC181-185-281829-
/O.CAN.KRAH.TO.W.0016.000000T0000Z-080428T1830Z/
VANCE NC-WARREN NC-
219 PM EDT MON APR 28 2008

...THE TORNADO WARNING FOR NORTHWESTERN WARREN AND NORTHEASTERN VANCE
COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. 
THEREFORE... THE WARNING HAS BEEN CANCELLED.

IF YOU HAVE ANY DAMAGE TO REPORT... NOTIFY YOUR LOCAL LAW 
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE IN RALEIGH. 

LAT...LON 3642 7838 3651 7844 3654 7843 3656 7806
      3655 7806 3654 7809 3650 7813 3647 7821
TIME...MOT...LOC 1819Z 239DEG 31KT 3657 7816

$$

JFB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Apr 28, 1:08 PM EDT, 44 minutes earlier.

Area forecast discussion, Apr 28, 1:08 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
108 PM EDT MON APR 28 2008

.SYNOPSIS...

A STRONG COLD FRONT WILL MOVE EAST ACROSS CENTRAL NORTH CAROLINA
THIS AFTERNOON AND EVENING. COOLER AND DRIER AIR WILL FILTER INTO
THE REGION AS HIGH PRESSURE BUILDS IN BEHIND THE FRONT TONIGHT AND
TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 945 AM MONDAY...

LATEST RADAR MOSAIC INDICATES A LARGE AREA OF 40 TO 45 DBZ RETURNS
CURRENTLY MOVING THROUGH THE TRIANGLE AND SANDHILLS...LIKELY LINKED
TO DIVERGENCE ALOFT ASSOCIATED WITH A 110-120KT JETLET...EMBEDDED IN
THE STJ EXTENDING FROM THE GULF OF MEXICO THROUGH THE SOUTHEAST.
THIS AREA OF PRECIPITATION HAS RESULTED IN AN ADDITIONAL 0.25 TO
0.50 OF RAINFALL...ONTO AN ALREADY SOGGY GROUND...AS LOCAL COCORAH
REPORTS INDICATE 24 RAINFALL TOTALS OF 3.0 TO 3.5 ACROSS CENTRAL
AND EASTERN PORTIONS OF WAKE COUNTY.

FURTHER UPSTREAM...WV IMAGERY SHOWS THE AMPLIFIED NORTHERN STREAM
VORT MAX OVER THE IA/IL. LATEST SFC ANALYSIS DEPICTED THE COLD FRONT
ASSOCIATED WITH THIS NORTHERN STREAM SHORTWAVE TROUGH...ON THE
WINDWARD SIDE OF THE CENTRAL AND AND SOUTHERN APPALACHIANS. ANOTHER
AREA OF SHOWERS WAS ADVANCING NORTHEAST INTO THE WESTERN PIEDMONT...
IN ADVANCE OF THE ENCROACHING COLD FRONT...BUT MORE IMPORTANTLY...
ALONG A SECONDARY...STRONGER...UPPER DIVERGENCE REGION ALOFT IN
ASSOCIATION WITH JUXTAPOSING JETS.

THE WIDESPREAD CLOUDS AND ONGOING RAIN SHOWERS WILL GREATLY LIMIT
DIURNAL DESTABILIZATION AS THE IMPRESSIVE KINEMATICS AND FROPA MOVE
THROUGH LATER TODAY. AREA RAOBS SHOW MOIST ADIABATIC PROFILES WITH
PWATS AOA 180 PERCENT OF NORMAL AND CONDITIONAL INSTABILITY.
HOWEVER...GIVEN THE STRONG KINEMATICS WITH THE H85 JET PROGGED TO
ACCELERATE TO AROUND 40 KNOTS OVER CENTRAL NC IN RESPONSE TO THE JET
DYNAMICS ALOFT...THE LEAST LITTLE BIT OF HEATING WILL PROVIDE ENOUGH
OF POSITIVE BUOYANCY TO PRODUCE DAMAGING CONVECTIVE WIND
GUSTS...MAINLY FROM I-95 EAST...WHERE SBCAPES ARE CURRENTLY 250
J/KG. ALSO...ANY ADDITIONAL HEAVY RAINFALL COULD RESULT IN LOCALIZED
FLOODING AS SEVERAL SMALL CREEKS ARE ALREADY SWOLLEN...WITH ONE
MAINSTEM RIVER...THE NEUSE RIVER AT CLAYTON...ABOUT A HALF FOOT
BELOW FLOOD STAGE.

BASED ON THE LATEST VISIBLE SATELLITE IMAGERY...WITH NO DISCERNIBLE
BREAKS IN THE WIDESPREAD LOW CLOUD COVER...A MODEST RECOVERY OF 4 TO
6 DEGREES IS EXPECTED...HIGHS 67 NW TO 73 SE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
AS OF 230 AM MONDAY...

TONIGHT: EXPECT SHOWERS AND THUNDERSTORMS TO BE SLOWLY EXITING
OUR EASTERN CWA THIS EVENING... AS THE SURFACE COLD FRONT SHIFTS
TOWARD THE COAST. THE ATTENTION WILL THEN TURN TO A POTENT MID
LEVEL S/W TROUGH NEAR THE MN AND WI BORDER THIS MORNING... WHICH
IS FORECAST TO AMPLIFY SOUTHEASTWARD IN RESPONSE TO A NORTHERLY
MID LEVEL JET IN EXCESS OF 80 KNOTS OVER THE NORTHERN PLAINS. THE
S/W TROUGH WILL ASSUME NEGATIVE TILT AS IT ROUNDS THE BASE OF THE
LONGWAVE TROUGH AND CROSSES THE CENTRAL APPALACHIANS TONIGHT.
WHILE THE DEPTH OF THE MOISTURE IS FORECAST TO DECREASE
DRAMATICALLY BEHIND THE EARLIER CONVECTION... THE DEGREE OF DCVA
AHEAD OF THE TROUGH MAY ALLOW SHOWERS OR SPRINKLES TO SURVIVE INTO
THE WESTERN AND NORTHERN PIEDMONT OVERNIGHT. DRY ELSEWHERE... AS
THE FORCING AND RESULTANT MOISTENING IS EXPECTED TO BE MUCH WEAKER
WITH SOUTHWARD EXTENT. STRONG COLD ADVECTION BEHIND THE FRONT MAY
SEND H85 TEMPERATURES TO NEAR 0 CELSIUS AT GSO BY 12Z TUES.
THUS... EXPECT LOWS TO RANGE GENERALLY FROM THE MID 40S WEST TO
MID 50S EAST.

TUESDAY THROUGH WEDNESDAY NIGHT: EXPECT MUCH QUIETER CONDITIONS
DURING THIS PERIOD... AS MODEL FORECAST SOUNDINGS SUGGEST STRONG
SUBSIDENCE WARMING IN NORTHWEST FLOW ALOFT IN THE WAKE OF THE
UPPER TROUGH. SURFACE HIGH PRESSURE INITIALLY ALONG THE MS RIVER
WILL SHIFT EASTWARD TO THE SOUTHEAST US COAST WEDNESDAY AND
WEDNESDAY NIGHT. DOWNSLOPE FLOW SHOULD BOOST HIGH TEMPERATURES
BOTH TUES AND WED INTO THE MID 60S TO LOWER 70S... WITH WEDNESDAY
BEING THE SLIGHTLY WARMER OF THE TWO GIVEN A FEW MORE CLOUDS
TUESDAY AND WITH THE EXPECTED DEVELOPMENT OF WEAK LOW LEVEL
RETURN FLOW BY LATE IN THE DAY WEDNESDAY. LOWS IN THE UPPER 30S TO
LOWER 40S WEDNESDAY MORNING... MODERATING INTO THE LOWER TO MIDDLE
40S THURSDAY MORNING. THE PREVIOUS CONCERN FOR FROST WEDNESDAY
MORNING WILL LIKELY BE MITIGATED BY AN INCREASE IN WARM ADVECTION
MID LEVEL CLOUDS LATER TUESDAY NIGHT AND THE FACT THE SURFACE
RIDGE WILL LIKELY REMAIN CENTERED OVER THE MOUNTAINS THROUGH 12Z
WEDNESDAY. -MWS

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 100 PM MONDAY...

THU NIGHT-FRI...THE RIDGE AXIS BUILDS OVERHEAD WITH A 1022 MB
BERMUDA HIGH AT THE SURFACE.  THIS SHOULD WARM THE AIRMASS WHILE
SUBSIDENCE ALOFT KEEPS IT RELATIVELY STABLE AND DRY.  LOWS 55-60 AND
HIGHS 80-85 ARE IN LINE WITH HPC GUIDANCE.

FRI NIGHT-SAT...THE CONSENSUS MODEL PATTERN FAVORS THE APPROACH OF A
COLD FRONT FROM THE WEST BEING PUSHED BY A CLOSED UPPER LOW IN THE
UPPER MIDWEST MOVING INTO THE OHIO VALLEY.  ANOTHER COLD FRONT MAKES
A RUN TOWARD CENTRAL NC FROM THE NORTH AS AIR CIRCULATES DOWN THE
EAST COAST FROM A STRONG CUTOFF LOW OFF NOVA SCOTIA.  BOTH FRONTS
SHOULD REMAIN OUTSIDE THE RAH CWA THROUGH SATURDAY...BUT CONFIDENCE
IS MEDIUM TO LOW WITH THESE FEATURES AND BOTH COULD INTRODUCE ERRORS
IN THE SENSIBLE FORECASTS FOR SAT.  IN ANY CASE... THE COLUMN DOES
MOISTEN AND DESTABILIZE FOR A CHANGE OF SHOWERS AND TSTMS DURING THE
DAY.  PREFRONTAL SWLY FLOW SUGGESTS A MILD NIGHT WITH LOWS AT OR
ABOVE 60.  CLOUDS MAY BEGIN TO LIMIT HEATING NORTH AND WEST ON SAT
BUT OTHERWISE HIGHS 80-85 ONCE AGAIN.

SAT NIGHT-MON...INCONSISTENCIES IN THE MODELS IN HANDLING THE CLOSED
LOWS OVER THE NORTHERN MIDWEST AND OFF THE COAST OF NOVA SCOTIA
YIELD LOW CONFIDENCE IN THE COLD FRONTAL MOVEMENT ACROSS THE AREA
AND SUBSEQUENT LOW PRESSURE DEVELOPMENT...IF ANY...IN THE REGION SUN
OR MON.  A TREND TOWARD CLIMATOLOGY WILL BE FOLLOWED WITH LOWS
AVERAGING MID 50S AND HIGHS AVERAGING MID 70S BENEATH PARTLY CLOUDY
SKIES.  -RFG

&&

.AVIATION /17Z MONDAY THROUGH FRIDAY/...
AS OF 945 AM MONDAY...

WIDESPREAD IFR TO MVFR CIGS AND VSBYS WILL COVER CENTRAL NC THIS
MORNING... WITH OCCASIONAL LIFR CIGS. AS THE COLD FRONT
APPROACHES LATE MORNING IN THE WEST... WIDESPREAD SHOWERS/ISOLATED
THUNDER WILL CONTINUE AT KINT/KGSO UNTIL THE COLD FRONTAL PASSAGE
MID AFTERNOON. THEN CIGS/VSBYS WILL REBOUND INTO THE MVFR CATEGORY.

FOR KRDU/KFAY/KRWI... THERE SHOULD BE A LULL IN THE SHOWERS AFTER
MID MORNING... WITH A LIFTING OF THE CIGS INTO THE MVFR CATEGORY...
AND VSBYS TO VFR. HOWEVER... ADDITIONAL SHOWERS AND POSSIBLY A LINE
OF STRONG THUNDERSTORMS WITH GUSTY WINDS TO 40KT... AND HEAVY RAIN
WILL ACCOMPANY THE FRONT THROUGH THESE AREAS THIS AFTERNOON. MVFR
CIGS AND VSBYS EXPECTED THIS AFTERNOON... OCCASIONALLY LOWERING TO
IFR IN THE SHOWERS AND STORMS.

SURFACE WINDS WILL INCREASE TO BETWEEN 15-25KT THIS AFTERNOON FROM
THE SW... THEN SHIFT TO THE WEST AT 10KT AFTER THE COLD FRONT. VFR
CONDITIONS WILL RETURN MONDAY EVENING AND OVERNIGHT AS A LIGHT
WEST-NORTHWEST BREEZE BEHIND THE FRONT AT NEAR 10KT. THESE NW WINDS
WILL INCREASE TO BETWEEN 15 AND 25KT ON TUESDAY WITH VFR CONDITIONS
OTHERWISE.

VFR CONDITIONS EXPECTED TUE NIGHT INTO LATE WEEK UNDER HIGH
PRESSURE. LIGHT SURFACE WINDS WILL BECOME SW 15KT LATE WED... AND SW
15-20 KT THU AND FRI.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MWS
NEAR TERM...CBL
SHORT TERM...MWS
LONG TERM...RFG
AVIATION...BADGETT
Hazardous weather outlook, Apr 28, 1:12 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
112 PM EDT MON APR 28 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-291715-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
112 PM EDT MON APR 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.

NUMEROUS TO WIDESPREAD HEAVY SHOWERS AND THUNDERSTORMS ARE
EXPECTED ALONG AND AHEAD OF A STRONG COLD FRONT APPROACHING FROM
THE WEST. THE THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE
AND INTENSITY AS THEY TRACK ACROSS THE PIEDMONT... SANDHILLS...
AND COASTAL PLAIN THIS AFTERNOON. THE MAIN SEVERE WEATHER THREAT
ASSOCIATED WITH THESE THUNDERSTORMS WILL BE DAMAGING WINDS. AN
ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TO
AROUND 800 PM THIS EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT
ANY SEVERE WEATHER.

RFG

In the hours before

Special weather statement, Apr 28, 10:34 AM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1034 AM EDT MON APR 28 2008

NCZ021>024-038>040-073-074-281600-
ALAMANCE-CHATHAM-DAVIDSON-FORSYTH-GUILFORD-MONTGOMERY-ORANGE-
RANDOLPH-STANLY-
1034 AM EDT MON APR 28 2008

...HEAVY RAIN WILL MOVE ACROSS FORSYTH...GUILFORD...ALAMANCE...
ORANGE...DAVIDSON...RANDOLPH...CHATHAM...MONTGOMERY AND STANLY
COUNTIES THROUGH NOON EDT...

AT 1034 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND ISOLATED
THUNDERSTORMS WITH LOCALLY HEAVY RAIN ALONG A LINE EXTENDING FROM
WINSTON-SALEM TO 12 MILES WEST OF ASHEBORO TO 9 MILES SOUTHWEST OF
ALBEMARLE...MOVING NORTHEAST AT 43 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... MARTHA...BELEWS
CREEK...STOKESDALE...ULAH...ULAH...LAKE TOWNSEND.

HEAVY RAIN WITH RAINFALL RATES OF ONE HALF TO ONE INCH AN HOUR CAN
BE EXPECTED IN THESE AREAS. LOCALLY GUSTY WINDS UP TO 40 MPH ARE
ALSO POSSIBLE IN THE HEAVIER STORMS.

MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING AND TO
EXPECT SUDDEN LOWERING OF VISIBILITY BECAUSE OF THE HEAVY RAIN AND
SPRAY.  TRAVEL DELAYS ARE LIKELY WITH THESE HEAVY RAIN SHOWERS.

RFG
Local storm report, Apr 28, 10:54 AM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1054 AM EDT MON APR 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             3 ENE DENTON            35.65N 80.07W
04/27/2008  E0.75 INCH       DAVIDSON           NC   POST OFFICE

0425 PM     HAIL             2 WSW ASHEBORO          35.71N 79.84W
04/27/2008  E0.75 INCH       RANDOLPH           NC   POST OFFICE

0435 PM     HAIL             5 NNE ASHEBORO          35.79N 79.78W
04/27/2008  E0.75 INCH       RANDOLPH           NC   POST OFFICE

&&

ORROCK
Special weather statement, Apr 28, 12:07 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1207 PM EDT MON APR 28 2008

NCZ021>024-038>040-073>076-083-084-281730-
ALAMANCE-ANSON-CHATHAM-DAVIDSON-FORSYTH-GUILFORD-LEE-MONTGOMERY-
MOORE-ORANGE-RANDOLPH-RICHMOND-STANLY-
1207 PM EDT MON APR 28 2008

...HEAVY RAIN WILL MOVE ACROSS RICHMOND...FORSYTH...GUILFORD...
ALAMANCE...ORANGE...DAVIDSON...RANDOLPH...CHATHAM...LEE...MOORE...
MONTGOMERY...STANLY AND ANSON COUNTIES THROUGH 130 PM EDT...

AT 1205 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND ISOLATED
THUNDERSTORMS WITH LOCALLY HEAVY RAIN ALONG A LINE EXTENDING FROM 6
MILES WEST OF GREENSBORO TO 14 MILES SOUTHWEST OF ASHEBORO TO 11
MILES NORTHEAST OF LANCASTER...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE GREENSBORO... RANDLEMAN... ASHEBORO...
TROY... WADESBORO AND BURLINGTON.

OCCASIONAL WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THE HEAVIER
ACTIVITY.

HEAVY RAIN WITH RAINFALL AMOUNTS OF ONE HALF TO ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE
WITH CAUTION TO AVOID HYDROPLANING.

JFB
Special weather statement, Apr 28, 1:07 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
107 PM EDT MON APR 28 2008

NCZ039-040-074-075-281745-
CHATHAM-MONTGOMERY-MOORE-RANDOLPH-
107 PM EDT MON APR 28 2008

...A STRONG THUNDERSTORM OVER CENTRAL MONTGOMERY COUNTY NEAR TROY
WILL MOVE RAPIDLY NORTHEAST ACROSS RANDOLPH...CHATHAM...MOORE AND
MONTGOMERY COUNTIES THROUGH 145 PM EDT...

AT 107 PM EDT...DOPPLER RADAR INDICATED OVER TROY...MOVING NORTHEAST
AT 45 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR HARPERS CROSSROADS AROUND 125
PM EDT...ROBBINS AROUND 130 PM...AND NEAR GOLDSTON AND SILER CITY
AROUND 135 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.
PEOPLE ENGAGED IN OUTDOOR ACTIVITY SHOULD SEEK SHELTER IF THUNDER IS
HEARD.

13
Special weather statement, Apr 28, 1:42 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
142 PM EDT MON APR 28 2008

NCZ040-041-075-076-281830-
CHATHAM-LEE-MOORE-WAKE-
142 PM EDT MON APR 28 2008

...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS CHATHAM...
WAKE...LEE AND MOORE COUNTIES THROUGH 230 PM EDT...

AT 142 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER SOUTHWEST CHATHAM COUNTY OVER GOLDSBORO
AND SILER CITY. THESE SHOWERS AND STORMS WERE MOVING NORTHEAST AT 45
MPH AND WILL BE OVER PITTSBORO AND FEARRINGTON AROUND 200 PM...
AND OVER JORDAN LAKE SHORTLY THEREAFTER. BOATERS ON LAKE JORDAN
SHOULD SEEK SHELTER. THE SHOWERS AND STORMS WILL MOVE INTO WESTERN
WAKE COUNTY NEAR THE RESEARCH TRIANGLE PARK AND MORRISVILLE AROUND
BY AROUND 215 PM.

GUSTY WINDS OF 30 TO 40 MPH...VERY HEAVY DOWNPOURS AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

13
Special weather statement, Apr 28, 1:42 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
142 PM EDT MON APR 28 2008

NCZ040-041-075-076-281830-
CHATHAM-LEE-MOORE-WAKE-
142 PM EDT MON APR 28 2008

...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS CHATHAM...
WAKE...LEE AND MOORE COUNTIES THROUGH 230 PM EDT...

AT 142 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER SOUTHWEST CHATHAM COUNTY OVER GOLDSTON
AND SILER CITY. THESE SHOWERS AND STORMS WERE MOVING NORTHEAST AT 45
MPH AND WILL BE OVER PITTSBORO AND FEARRINGTON AROUND 200 PM...
AND OVER JORDAN LAKE SHORTLY THEREAFTER. BOATERS ON LAKE JORDAN
SHOULD SEEK SHELTER. THE SHOWERS AND STORMS WILL MOVE INTO WESTERN
WAKE COUNTY NEAR THE RESEARCH TRIANGLE PARK AND MORRISVILLE AROUND
BY AROUND 215 PM.

GUSTY WINDS OF 30 TO 40 MPH...VERY HEAVY DOWNPOURS AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

13

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:25 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake50 min
Apr 27, 8:54 PM EDTSevere Thunderstorm WarningRAHJohnston, Nash, Wilson51 min
Apr 27, 9:38 PM EDTFlash Flood WarningRAHWake2 hr
Apr 27, 10:01 PM EDTTornado WarningRAHNash, Wilson29 min
Apr 28, 12:45 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Orange, Person45 min
Apr 28, 1:28 PM EDTSevere Thunderstorm WarningRAHGranville, Vance47 min

Nearby

Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.